Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki
General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Zh. Vychisl. Mat. Mat. Fiz.:

Personal entry:
Save password
Forgotten password?

Zh. Vychisl. Mat. Mat. Fiz., 2006, Volume 46, Number 8, Pages 1453–1461 (Mi zvmmf430)  

This article is cited in 5 scientific papers (total in 5 papers)

Direct numerical simulation of the turbulent flow in an elliptical pipe

T. V. Voronovaa, N. V. Nikitinb

a Faculty of Mechanics and Mathematics, Moscow State University, Leninskie gory, Moscow, 119992, Russia
b Institute of Mechanics, Moscow State University, Michurinskii pr. 1, Moscow, 119192, Russia

Abstract: The turbulent flow in a pipe with an elliptical cross section is directly simulated at $\operatorname{Re}=4000$ (where the Reynolds number $\operatorname{Re}$ is calculated in terms of the mean velocity and the hydraulic diameter). The incompressible Navier–Stokes equations are solved in curvilinear orthogonal coordinates by using a central-difference approximation in space and a third-order accurate semi-implicit Runge–Kutta method for time integration. The discrete equations inherit some properties of the original differential equations, in particular, the neutrality of the convective terms and of the pressure gradient in the kinetic energy production. The distributions of the mean and fluctuation characteristics of the turbulent motion over the pipe's cross section are computed.

Key words: Navier–Stokes equations, difference discretization, semi-implicit Runge–Kutta method, direct numerical simulation of turbulent flows, flow in elliptical pipe, turbulent secondary flows.

Full text: PDF file (1507 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2006, 46:8, 1378–1386

Bibliographic databases:

UDC: 519.634
Received: 06.12.2005

Citation: T. V. Voronova, N. V. Nikitin, “Direct numerical simulation of the turbulent flow in an elliptical pipe”, Zh. Vychisl. Mat. Mat. Fiz., 46:8 (2006), 1453–1461; Comput. Math. Math. Phys., 46:8 (2006), 1378–1386

Citation in format AMSBIB
\by T.~V.~Voronova, N.~V.~Nikitin
\paper Direct numerical simulation of the turbulent flow in an elliptical pipe
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2006
\vol 46
\issue 8
\pages 1453--1461
\jour Comput. Math. Math. Phys.
\yr 2006
\vol 46
\issue 8
\pages 1378--1386

Linking options:
  • http://mi.mathnet.ru/eng/zvmmf430
  • http://mi.mathnet.ru/eng/zvmmf/v46/i8/p1453

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Voronova T.V. Nikitin N.V., “Results of Direct Numerical Simulation of Turbulent Flow in a Pipe of Elliptical Cross-Section”, Fluid Dyn., 42:2 (2007), 201–211  crossref  zmath  adsnasa  isi  elib  scopus
    2. Argyropoulos C.D., Markatos N.C., “Recent Advances on the Numerical Modelling of Turbulent Flows”, Appl. Math. Model., 39:2 (2015), 693–732  crossref  mathscinet  isi  elib  scopus
    3. Khajehhasani S., Jubran B.A., “A Numerical Evaluation of the Performance of Film Cooling from a Circular Exit Shaped Hole with Sister Holes Influence”, Heat Transf. Eng., 37:2 (2016), 183–197  crossref  isi  elib  scopus
    4. Krasnopolsky B.I., “Optimal Strategy For Modelling Turbulent Flows With Ensemble Averaging on High Performance Computing Systems”, Lobachevskii J. Math., 39:4 (2018), 533–542  crossref  mathscinet  isi  scopus
    5. Krasnopolsky B.I., “An Approach For Accelerating Incompressible Turbulent Flow Simulations Based on Simultaneous Modelling of Multiple Ensembles”, Comput. Phys. Commun., 229 (2018), 8–19  crossref  isi  scopus
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:492
    Full text:210
    First page:1

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022